Alert archive / Washington / Small Craft Advisories in 2021
Small Craft Advisory 128, NWS Seattle, WA
NWS Seattle, WA issued this small craft advisory at Jun 18, 2021, 5:30 PM PDT. It took effect at Jun 19, 2021, 1:00 AM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jun 18, 2021, 5:30 PM PDT (00:30 UTC)
- In effect from
- Jun 19, 2021, 1:00 AM PDT
- Expired
- Jun 18, 2021, 8:12 PM PDT
- In force
- Issued by
- NWS Seattle, WA
The text
As transmitted.
352 WHUS76 KSEW 190030 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 530 PM PDT Fri Jun 18 2021 PZZ131-132-190830- /O.UPG.KSEW.SC.Y.0127.000000T0000Z-210619T1200Z/ /O.NEW.KSEW.GL.W.0041.210619T0030Z-210619T0800Z/ /O.NEW.KSEW.SC.Y.0128.210619T0800Z-210619T1200Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 530 PM PDT Fri Jun 18 2021 ...GALE WARNING IN EFFECT UNTIL 1 AM PDT SATURDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 5 AM PDT SATURDAY... * WHAT...For the Gale Warning, west winds 25 to 35 kt. For the Small Craft Advisory, west winds 20 to 30 kt. * WHERE...Central U. S. Waters Strait Of Juan De Fuca and East Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...For the Gale Warning, until 1 AM PDT Saturday. For the Small Craft Advisory, from 1 AM to 5 AM PDT Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ150-153-156-170-173-176-190830- /O.CON.KSEW.SC.Y.0126.000000T0000Z-210619T1100Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 530 PM PDT Fri Jun 18 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PDT SATURDAY... * WHAT...Northwest winds 15 to 25 kt. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater out to 60 nm. * WHEN...Until 4 AM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ134-190830- /O.CON.KSEW.SC.Y.0127.210619T0100Z-210619T1200Z/ Admiralty Inlet- 530 PM PDT Fri Jun 18 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SATURDAY... * WHAT...Northwest winds 15 to 25 kt. * WHERE...Admiralty Inlet. * WHEN...Until 5 AM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
1 follow-up statement
298 WHUS76 KSEW 190312 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 812 PM PDT Fri Jun 18 2021 PZZ131-132-191115- /O.EXT.KSEW.GL.W.0041.000000T0000Z-210619T1200Z/ /O.CAN.KSEW.SC.Y.0128.210619T0800Z-210619T1200Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 812 PM PDT Fri Jun 18 2021 ...GALE WARNING NOW IN EFFECT UNTIL 5 AM PDT SATURDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... * WHAT...West winds 25 to 35 kt. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and Central U. S. Waters Strait Of Juan De Fuca. * WHEN...Until 5 AM PDT Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ150-153-156-170-173-176-191115- /O.EXT.KSEW.SC.Y.0126.000000T0000Z-210619T1200Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 812 PM PDT Fri Jun 18 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM PDT SATURDAY... * WHAT...Northwest winds 15 to 25 kt. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater out to 60 nm. * WHEN...Until 5 AM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ134-191115- /O.CON.KSEW.SC.Y.0127.000000T0000Z-210619T1200Z/ Admiralty Inlet- 812 PM PDT Fri Jun 18 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SATURDAY... * WHAT...Northwest winds 15 to 25 kt. * WHERE...Admiralty Inlet. * WHEN...Until 5 AM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Jun 18, 3:15 PM PDT, 2 hours 15 minutes earlier.
Area forecast discussion, Jun 18, 3:15 PM PDT, 2 hours 15 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
315 PM PDT Fri Jun 18 2021
.SYNOPSIS...High pressure will be in control of the weather and
temperatures will warm into the first part of next week. The hottest
day so far this year is expected Monday with highs reaching the 90
degree mark across the normally warmer portions of Western
Washington. The hot spell will ease by the middle of next week with
marine air cooling Western Washington in onshore flow.
&&
.SHORT TERM /TONIGHT THROUGH MONDAY/...A weather system moving
through British Columbia will give the north part of Western
Washington some clouds tonight and Saturday morning. Marine stratus
has been persistent along the north coast today, and that will
probably spread out tonight in the onshore flow. Some coastal marine
stratus Saturday morning should give way to sunshine. The north
Cascades might have some clouds tonight and Saturday morning as well
from that system, but otherwise that system doesn't have much effect
on our area. The upper level ridge will build offshore Saturday
night and Sunday and the ridge axis will shift east over Washington
around Sunday evening. Monday should be the warmest day across the
interior Western Washington with highs along the I-5 corridor from
the Seattle metro area south around 90 degrees. 19
.LONG TERM /TUESDAY THROUGH FRIDAY/...Marine layer cooling will
knock down temps into Tuesday--the forecast has high temps cooling
about ten degrees and then another five degrees of cooling into
Wednesday. It is possible that all the cooling comes that first day
in a big marine push. In any event, after cooling down through
midweek, we might see an upper ridge bulge back up around Thursday
and Friday, but it is a little early to say whether weather systems
overtopping the ridge and moving into British Columbia might brush
our area and keep some onshore flow going Thursday. 19
&&
.AVIATION...Zonal flow aloft will gradually become more northwesterly
into Saturday as an upper level high builds across the northeastern
Pacific. Satellite imagery this afternoon shows mostly clear
skies with some passing high cirrus overhead as a weak disturbance
approaches southern British Columbia. VFR conditions will
continue for area terminals through the remainder of the day
today, however guidance does show another round of stratus
developing along the coast tonight. Overall, do not expect stratus
to push too far inland- primarily expect it to impact terminals
directly along the coast (KHQM). Clouds should push into coastal
terminals by early Saturday morning, likely between 08-12Z. Mid to
high- cloud cover will then increase across the northwestern
portion of the CWA on Saturday as the system to the north moves
inland over British Columbia and mainly brings broken VFR cigs to
northern terminals such as KCLM and KBLI. Northerly flow at the
surface generally at 7-12 kts will decrease this evening, becoming
light and variable overnight.
KSEA...VFR conditions under clear skies and passing high cirrus.
Surface winds have transitioned more northwesterly this afternoon
and will continue at generally 7-12 kts, before easing late
tonight and becoming light and variable. 14
&&
.MARINE...High pressure will remain over the northeastern Pacific
through early next week, promoting generally northerly winds over
the coastal and inland waters and west winds through Strait of
Juan de Fuca. Winds will strengthen each day through the Strait,
along Admiralty Inlet, and across portions of the coastal waters
during the late afternoon and evening hours. As a result, small
craft advisories remain in effect for these locations with the
afternoon forecast package. A thermal trough along the coast may
build northward from Oregon on Monday, potentially shifting flow
more northerly or even slightly offshore.
Seas over the coastal waters will remain choppy through the end
of the week with a mix of several short- period components.
Dominant periods should lengthen to around 9 or 10 seconds over
the weekend as a somewhat larger west- northwest swell becomes the
primary component. 14
&&
.HYDROLOGY...The daily hydrology discussion has ended until the
start of the next rainy season; it will only be updated as needed
until then.
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...Small Craft Advisory until 4 AM PDT Saturday for Coastal Waters
From Cape Flattery To James Island 10 To 60 Nm-Coastal
Waters From Cape Flattery To James Island Out 10 Nm-Coastal
Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville Out 10
Nm-Coastal Waters From Point Grenville To Cape Shoalwater
10 To 60 Nm-Coastal Waters From Point Grenville To Cape
Shoalwater Out 10 Nm.
Small Craft Advisory until 5 AM PDT Saturday for Central U.S.
Waters Strait Of Juan De Fuca-East Entrance U.S. Waters
Strait Of Juan De Fuca.
Small Craft Advisory from 6 PM this evening to 5 AM PDT Saturday
for Admiralty Inlet.
&&
www.weather.gov/seattleThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 5:30 PM PDT | Gale Warning | SEW | 12 hr | |
| Jun 19, 3:04 AM PDT | Small Craft Advisory | SEW | 3 days |
Nearby
Small Craft Advisories in Washington, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.